Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Remote Access
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

A finite element method for time-dependent convection-diffusion equations


Author: Gerard R. Richter
Journal: Math. Comp. 54 (1990), 81-106
MSC: Primary 65N30; Secondary 76-08, 76Rxx
MathSciNet review: 993932
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We present a finite element method for time-dependent convection-diffusion equations. The method is explicit and is applicable with piecewise polynomials of degree $ n \geq 2$. In the limit of zero diffusion, it reduces to a recently analyzed finite element method for hyperbolic equations. Near optimal error estimates are derived. Numerical results are given.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65N30, 76-08, 76Rxx

Retrieve articles in all journals with MSC: 65N30, 76-08, 76Rxx


Additional Information

DOI: http://dx.doi.org/10.1090/S0025-5718-1990-0993932-9
PII: S 0025-5718(1990)0993932-9
Keywords: Finite element, hyperbolic
Article copyright: © Copyright 1990 American Mathematical Society